MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE IV CATHETER 20GA 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE IV CATHETER 20GA 1.16IN; INTRAVASCULAR CATHETER
Model Number 381234
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd insyte¿ iv catheter 20ga 1.16in separated after placement.The following information was provided by the initial reporter: "iv catheter snapped off in artery 20g bd insyte cannula inserted to radial artery by anaesthetist in theatre patient returned to ward, patient started bleeding from cannula site.Upon inspection cannula appeared to have snapped.Tourniquet applied to stem bleeding patient returned to theatre to have removed, surgical incision and exploration of arm performed under general anesthetic to try and find other end of cannula.Snapped off piece of cannula found in bandages.Patient has numbness in hand post surgery.Sample available, but only the hub of the cannula".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/13/2020.H.6.Investigation: one sample was received by our quality team for evaluation.From the returned sample, a broken catheter was observed, confirming the customer experience.A device history record could not be evaluated as the lot number is unknown.The investigation found a sharp and flat cut on the broken edge of the catheter tubing.Based on the broken edge, no stretched phenomenon or elongation of the catheter tubing can be observed to indicate any issues with the tubing material that could have caused the breakage.This cut could have occurred during product application when the product was manipulated.If the broken catheter had occurred in the manufacturing process, the defected part would be rejected by the automated vision inspection system as the product does not have any lie distance.
 
Event or Problem Description

Brand Name
BD INSYTE IV CATHETER 20GA 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key10305933
Report Number9610048-2020-00110
Device Sequence Number16358528
Product Code FOZ
UDI-Device Identifier30382903812340
UDI-Public30382903812340
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381234
Device Catalogue Number381234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;